Discussions that mention clindamycin

Acne board


I have been on acne medication since i was 16 so that makes it 5 years. For the last 3 years I have been using Clindamycin Phosphate gel form once a day in the morning and retin-a micro once a night. I played a game of softball yesterday with my friends and I was out in the sun for about 2 hours. It wasn't even that hot out and later in the day I got a very mild sunburn. It's not that bad but I just got like the fever and chills from it. You can't even tell I got sunburn but the left side of my face right next to my eye always seems to get red if i'm out in the sun too much. The thing is for the past year and a half I have been using the retin-a micro on the bottom half of my face only and in the t-zone area. So, there is no way that the retin-a micro is contributing to this sun sensitivity. It has to be the clindamycin phosphate. I am wondering if there's any alternative to using this clindamycin phosphate. Before I had acne and used medications I could be out in the sun all day and just get a nice tan but never get a sunburn on my face. I wish I could just stop using these topical medications for acne because it's been a long 5 and a half years and I'm getting sick of all the side-effects.
The cetaphil cleanser works pretty well. It is OTC, you can pretty much find it anywhere. It's really gentle. Sometimes I use a cleanser with Salicylic acid in it though for some small persistent annoying blackheads on my nose. I can't use that cleanser daily thought or else it dries me out too much. I don't get too many actual pimples at all. I am clear and I am really enjoying the sun this year. I usually wear a sunscreen with spf 15 but even when I forget, I don't get burned and my skin has a healthier color to it. When I was having sun problems I was on doxycycline (antibiotic) then Retin A Micro and later Differin. I have also tried Clindamycin phosphate gel as a sort of moisturizer during the day and decided I didn't like it after a while. It didn't seem like it was doing anything for me. I really can relate to you because that was my most frustrating side effect of all these acne medicines. I just couldn't stand to burn so easily and always look sorta red.